A Reliable Method for the Evaluation of the Anaphylactoid Reaction Caused by Injectable Drugs
AbstractAdverse reactions of injectable drugs usually occur at first administration and are closely associated with the dosage and speed of injection. This phenomenon is correlated with the anaphylactoid reaction. However, up to now, study methods based on antigen detection have still not gained wide acceptance and single physiological indicators cannot be utilized to differentiate anaphylactoid reactions from allergic reactions and inflammatory reactions. In this study, a reliable method for the evaluation of anaphylactoid reactions caused by injectable drugs was established by using multiple physiological indicators. We used compound 48/80, ovalbumin and endotoxin as the sensitization agents to induce anaphylactoid, allergic and inflammatory reactions. Different experimental animals (guinea pig and nude rat) and different modes of administration (intramuscular, intravenous and intraperitoneal injection) and different times (15 min, 30 min and 60 min) were evaluated to optimize the study protocol. The results showed that the optimal way to achieve sensitization involved treating guinea pigs with the different agents by intravenous injection for 30 min. Further, seven related humoral factors including 5-HT, SC5b-9, Bb, C4d, IL-6, C3a and histamine were detected by HPLC analysis and ELISA assay to determine their expression level. The results showed that five of them, including 5-HT, SC5b-9, Bb, C4d and IL-6, displayed significant differences between anaphylactoid, allergic and inflammatory reactions, which indicated that their combination could be used to distinguish these three reactions. Then different injectable drugs were used to verify this method and the results showed that the chosen indicators exhibited good correlation with the anaphylactoid reaction which indicated that the established method was both practical and reliable. Our research provides a feasible method for the diagnosis of the serious adverse reactions caused by injectable drugs which could be used in the clinical practice. View Full-Text
Scifeed alert for new publicationsNever miss any articles matching your research from any publisher
- Get alerts for new papers matching your research
- Find out the new papers from selected authors
- Updated daily for 49'000+ journals and 6000+ publishers
- Define your Scifeed now
Wang, F.; Weng, Z.; Li, C.; Peng, G. A Reliable Method for the Evaluation of the Anaphylactoid Reaction Caused by Injectable Drugs. Molecules 2016, 21, 1352.
Wang F, Weng Z, Li C, Peng G. A Reliable Method for the Evaluation of the Anaphylactoid Reaction Caused by Injectable Drugs. Molecules. 2016; 21(10):1352.Chicago/Turabian Style
Wang, Fang; Weng, Zebin; Li, Cunyu; Peng, Guoping. 2016. "A Reliable Method for the Evaluation of the Anaphylactoid Reaction Caused by Injectable Drugs." Molecules 21, no. 10: 1352.
Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.